MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTXSFT0104
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2017-01890 2.3005168196-2017-01892.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a subarachnoid hemorrhage (sah) using penumbra smart coils (smart coils).At different times during the procedure, the physician was unable to advance three smart coils into the hub of a non-penumbra microcatheter.Therefore, the smart coils were removed and the procedure was completed using additional smart coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that "study" was selected in section g3 for report source; however, additional information received on 14-nov-2017 indicated that this was not from a clinical study.This report is associated with mfr report number: 3005168196-2017-01890 and 3005168196-2017-01892.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7025892
Report Number3005168196-2017-01891
Device Sequence Number2037076
Product Code HCG
UDI-Device Identifier00814548015507
UDI-Public00814548015507
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/01/2021
Device Model Number400SMTXSFT0104
Device Catalogue Number400SMTXSFT0104
Device Lot NumberF72609
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date06/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR
Date Report Sent to FDA01/01/2005